I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

My living with Prostrate Cancer and drugs

User
Posted 09 May 2018 at 12:27
Hi my name is Ray I am aged 73 .

I have read on her various views as to the effectiveness of Tamsulosin for ProstateCancer.

In my case I was given it because I had a enlarged prostate gland. After a month of taking this drug I had a blood test and it showed raised PSA levels . So I was refereed to a Consultant Urologist . After seeing this Consultant I had a biopsy that showed I have Prostrate Cancer. This was in May 2010 . Since then I have been taking this drug at night , until four weeks ago it was changed to daytime. Since it was changed I have had blurred vision . So I stopped taking this drug for the for two weeks now and my vision is back to norma . Also because it has no effect on my urinary tract in respect of flow . So in my case Tamsulosin isn't effective. Also I have read Tamsulosin shouldn't be taken long term by its manufacturer. This point is never raised by doctors to their patients . What I want to ascertain is my case a one off in respect to the effectiveness of Tamsulosin and side effect I have experienced since taking Tamsulosin. Or are other men taking Tamsulosin experiencing the same effects and experiencing high levels of PSA irrespective of what experts say about it ?

User
Posted 09 May 2018 at 19:12

I think you have misunderstood some things. Tamsulosin does not raise PSA levels and it is not a treatment for prostate cancer or to reduce the size of an enlarged prostate - all it does is relax the muscles to make urinating a bit easier. For some men, it relaxes too many muscles including the eyes, which is why you had blurred vision.

If your PSA is rising, that suggests that your cancer is active.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

 
Forum Jump  
©2019 Prostate Cancer UK